Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 40, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at May 3, 2011, 9:59 PM EDT for Coshocton County, Ohio. It took effect at May 4, 2011, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 9:59 PM EDT (01:59 UTC)
- In effect from
- May 4, 2011, 12:00 PM EDT
- Expired
- May 4, 2011, 11:02 AM EDT
- In force
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- Minor
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muskingum River below Coshocton (CSHO1). The gauge peaked at 14.78 ft at May 3, 2011, 11:00 PM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03140500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
406 WGUS41 KPBZ 040159 FLWPBZ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 959 PM EDT TUE MAY 3 2011 ...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY . BETWEEN 1.00 AND 1.50 INCHES OF RAIN FELL MONDAY NIGHT AND TUESDAY ACROSS THE REGION. THIS SHOULD CAUSE MINOR FLOODING ON THE MUSKINGUM RIVER AT COSHOCTON BEGINNING WEDNESDAY MORNING OR AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && OHC031-040959- /O.NEW.KPBZ.FL.W.0040.110504T1200Z-110506T0000Z/ /CSHO1.1.ER.110504T1600Z.110505T0600Z.110505T1800Z.NO/ 959 PM EDT TUE MAY 3 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLOOD WARNING FOR THE MUSKINGUM RIVER AT COSHOCTON. * FROM WEDNESDAY MORNING TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM TUESDAY THE STAGE WAS 14.8 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 15.3 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON. * IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 1A NORTH OF COSHOCTON. $$
2 follow-up statements
903 WGUS81 KPBZ 040730 FLSPBZ FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 330 AM EDT WED MAY 4 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY .RECENT HEAVY RAINFALL SHOULD CAUSE MINOR FLOODING ON THE MUSKINGUM RIVER AT COSHOCTON LATER TODAY INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && OHC031-041530- /O.EXT.KPBZ.FL.W.0040.110504T1600Z-110506T0000Z/ /CSHO1.1.ER.110504T1600Z.110505T0600Z.110505T1800Z.NO/ 330 AM EDT WED MAY 4 2011 THE FLOOD WARNING CONTINUES FOR THE MUSKINGUM RIVER AT COSHOCTON. * FROM THIS AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 AM WEDNESDAY THE STAGE WAS 14.8 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON, AND CREST NEAR 15.3 FEET LATE TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED, AND WATER REACHES A FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON, AND ALONG COUNTY ROUTE 1A NORTH OF COSHOCTON. $$
084 WGUS81 KPBZ 041502 FLSPBZ FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1102 AM EDT WED MAY 4 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY . THE FLOOD WARNING HAS BEEN CANCELLED AS RIVER LEVELS HAVE REMAINED JUST BELOW THE 15.0 FOOT FLOOD STAGE. THE MUSKINGUM RIVER AT COSHOCTON CRESTED EARLIER THIS MORNING AT 14.8 FEET. THE MUSKINGUM RIVER AT COSHOCTON IS FORECAST TO REMAIN JUST BELOW FLOOD STAGE THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && OHC031-041532- /O.CAN.KPBZ.FL.W.0040.000000T0000Z-110506T0000Z/ /CSHO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1102 AM EDT WED MAY 4 2011 THE FLOOD WARNING IS CANCELLED FOR THE MUSKINGUM RIVER AT COSHOCTON. * AT 10:00 AM WEDNESDAY THE STAGE WAS 14.6 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL REMAIN BELOW FLOOD STAGE THROUGH THURSDAY. * IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 1A NORTH OF COSHOCTON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at May 3, 7:26 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 3, 7:26 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 726 PM EDT TUE MAY 3 2011 .SYNOPSIS... SHOWERS WILL DIMINISH TONIGHT FOLLOWING PASSAGE OF A COLD FRONT ACROSS THE RIDGES. UPPER LEVEL LOW PRESSURE CENTER WILL THEN PRODUCE COLD TEMPERATURES AND SCATTERED SHOWERS WEDNESDAY. DRY WEATHER MAY BE ANTICIPATED WITH THURSDAY HIGH PRESSURE. && .NEAR TERM /THROUGH WEDNESDAY/... FRONT HAS CROSSED RIDGES AND AREA OF RAIN ON BACKSIDE OF PARENT LOW WILL CONTINUE TO DIMINISH WEST TO EAST AS THE SYSTEM EXITS. SCATTERED SHOWERS WILL RETURN ON WEDNESDAY AS UPPER LOW MOVES OVER THE REGION AND DROPS CONVECTIVE THRESHOLDS. THIS SYSTEM WILL HOLD WEDNESDAY TEMPERATURES WELL BELOW NORMAL. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... SURFACE RIDGE WILL MOVE INTO THE LOWER OHIO VALLEY WEDNESDAY NIGHT WITH CLOUDS BREAKING. COULD BE FROST POTENTIAL WEDNESDAY NIGHT BUT HOW MUCH CLOUDINESS REMAINS AND WHETHER WINDS CAN GO CALM WILL BE LIMITING FACTOR. TEMPERATURES WILL REBOUND TOWARD NORMAL THURSDAY WITH SUNSHINE AS RIDGE AXIS MOVES EAST. FOR FRIDAY NEXT SYSTEMS APPROACHES FROM THE WESTERN GREAT LAKES WITH INCREASING CLOUDS AND SHOWER CHANCES. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THERE ARE SLIGHT MODEL DIFFERENCES FOR THE BEGINNING OF THE LONG TERM PERIOD AS THE GFS IS MORE PROGRESSIVE WITH THE UPPER LEVEL TROUGH MOVING OFF OF THE EAST COAST SATURDAY. THE 00Z ECMWF DIGS A STRONGER SHORTWAVE THROUGH SATURDAY NIGHT WHILE THE GFS IS A LITTLE WEAKER. AT THIS POINT HAVE GONE WITH CHANCE POPS WITH THE SHORTWAVE THROUGH THE DAY ON SUNDAY. MODELS ARE BETTER IN AGREEMENT ON MONDAY AS THE BOTH THE ECMWF AND GFS HAVE A FAIRLY FLAT RIDGE BUILD OVER THE EASTERN US. ANOTHER SYSTEM WILL RIDE OVER THE RIDGE BRINGING ANOTHER CHANCE FOR PRECIPITATION MONDAY NIGHT INTO TUESDAY. AS PER MOS GUIDANCE/NAEFS/ECMWF MODERATED TEMPERATURES TO ABOVE NORMAL VALUES SUNDAY THROUGH WEDNESDAY. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... COLD FRONT HAS SHIFTED EAST OF THE RIDGES BUT MVFR AND IFR CONDITIONS VIA CEILINGS AND POST FRONTAL RAIN CAN BE EXPECTED THROUGH THE EVENING. GRADUAL IMPROVEMENT TO VFR IS FORECAST FOR ALL BUT THE NORTHERN TERMINALS DURING THE OVERNIGHT, BUT CONDITIONS WILL REDETERIORATE TO JUST ABOVE MVFR LEVELS ON WEDNESDAY AS STRATOCUMULUS AND SCATTERED SHOWERS FORM UNDER CROSSING UPPER LOW PRESSURE. HIGH PRESSURE WILL BUILD IN WEDNESDAY NIGHT AND THURSDAY BRINGING A RETURN TO VFR CONDITIONS THROUGH THE PERIOD. POSSIBLE MVFR IN PATCHY FOG MAY DEVELOP WEDNESDAY NIGHT. THE NEXT CHANCE FOR RESTRICTIONS WILL BE WITH THE PASSAGE OF THE CLIPPER-TYPE SYSTEM ON FRIDAY AND FRIDAY NIGHT AND AGAIN ON SATURDAY NIGHT AND SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/02
Hazardous weather outlook, May 3, 3:46 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 346 PM EDT TUE MAY 3 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-042000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 346 PM EDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:04 PM EDT | Frost Advisory | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 17 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.